Hello, I have been having blood pressure spikes at night. The first time I woke feeling a bit dizzy and "very" slight nausea, and my BP was 141/90. I went back to bed and about 30 minutes later I turned onto my side and immediately felt disoriented and the room spinning out of control! I was frightening! I sat up and the crazy feeling went away (mostly) except that I was still a bit shakey. I took my BP and it was 187/97. I took a clonidine and it came down. The next night was fine, then tonight I recognized the same feeling beginning, so I took my BP and the reading was 179/103. I took a clonidine (5mg) and about 30 minutes later my BP is 158/90. I am male, 52 years old. I am type II diabetic fairly controlled with metformin and glipizide. I take Lisinopril 20mg/hctz 25mg and 5mg amlodipine for my HBP. I also exercise regularly, usually doing a stair stepper at night for between 1/2 to 1 hour - 4 to 6 nights per week with some occasional weight training. I am 6'3" and 245lbs - athletic. There is a strong family history of heart disease (which is why I exercise). The last EKG revealed a slightly enlarged left ventricle, most likely the result of HBP. Any clues as to why my BP started to spike at night would be greatly appreciated. My doctor told me to increase my Lisinopril/hctz by 1/2 tablet per day and record the results. I sure do not like the feeling when my BP spikes like that!!! Thank you in advance.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.